MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ULTRAFLEX IAB: 7.5FR 40CC; SYSTEM, BALLOON, INTRA-AORTIC

ARROW INTERNATIONAL LLC ULTRAFLEX IAB: 7.5FR 40CC; SYSTEM, BALLOON, INTRA-AORTIC
Model Number IPN039788
Medical Device Problem Code Gas/Air Leak (2946)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/04/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported "after 3 minutes of use, the machine frequently alarms that helium may leak.The adjustment equipment and the catheter cannot solve the problem.After the catheter is replaced, the problem is solved.In vitro experiment, it is determined that the connection hub of catheter leak".Additional information received stated that second iab was inserted at the same site.No patient injury, harm, or consequence reported.Patient condition reported as "fine".
 
Additional Manufacturer Narrative
Qn#(b)(4).
 
Additional Manufacturer Narrative
(b)(4).The lot number reported on the complaint report does not match the lot number the returned sample.No serial number was reported.Additional information obtained indicates the returned sample is the correct iabc for this complaint.Returned for investigation was a 40cc 7.5fr ultraflex intra-aortic balloon catheter (iabc) with an original packaging box that does not match the serial number on the returned sample.Returned with the sample were kit components including 40cc inflation driveline tubing, 0.025in guidewire and long arterial pressure tubing; no damage or abnormalities were noted to the returned components.Upon return, the one-way valve was tethered to the short driveline tubing.The bladder was fully unwrapped.The iabc central lumen within the flex-tip assembly area was noted damaged; the wire round/polyimide (part of the flex tip assembly) was noted no longer attached and separated from the inner cannula (iabc central lumen) at approximately 6.5cm from the iabc distal tip.Spots of dried blood were noted on the exterior surfaces of the returned sample.Small amount of dried blood was also noted within the iabc bladder and flex-tip assembly.No other visual damage or abnormalities were noted to the returned sample.The bladder thickness was measured at six points.The one-way valve was tested and passed.A vacuum was pulled on the one-way valve, and it held for at least 1 minute and then 30 seconds five separate times.An attempt to aspirate and flush the iabc central lumen using a 60cc lab-inventory syringe was unable to be successfully completed.Upon aspiration, water was unable to be consistently pulled into the syringe.The attempt to flush resulted in bladder inflation.The results are consistent with the previously noted damaged central lumen.The iabc was leak tested.A leak was immediately detected from the iabc distal tip and luer end.The leak noted from the iabc distal tip and luer end are consistent with the previously noted damaged iabc central lumen.The iabc was leak tested again with the iabc distal tip and iabc luer end blocked off; no other leaks were detected.A guidewire was back loaded through the iabc distal tip.The guidewire exited the central lumen and entered the bladder at the location of the flex-tip assembly separation while excreting blood within the bladder membrane.Blood was also noted on the guidewire.The guidewire was front loaded through the iabc luer.The guidewire exited the central lumen and entered the bladder at the location of the inner cannula separation while excreting blood within the bladder membrane.Blood was also noted on the guidewire.A device history record (dhr) review was conducted for the lot number with no relevant findings.The device passed all manufacturing specifications prior to release.The reported complaint of iab helium loss alarm is confirmed.During the investigation, the iabc central lumen was noted damaged and found no longer attached to the central lumen flex tip assembly.The damaged central lumen will result in blood entering the helium pathway.Based on a review of the device history record (dhr), the product met specification upon release; however, the specifications were not met during the complaint investigation due to the damaged catheter.The root cause of the complaint is undetermined.No further action required at this time.This will be monitored for any developing trends.Other remarks: n/a.Corrected data: n/a.
 
Event or Problem Description

Brand Name
ULTRAFLEX IAB: 7.5FR 40CC
Common Device Name
SYSTEM, BALLOON, INTRA-AORTIC
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL INC.
16 elizabeth drive
chelmsford MA 01824
Manufacturer Contact
bryanna connelly
3015 carrington mill blvd
morrisville 27560
MDR Report Key15452243
Report Number3010532612-2022-00359
Device Sequence Number6855398
Product Code DSP
UDI-Device Identifier10801902145731
UDI-Public10801902145731
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K000729
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/22/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date11/30/2023
Device Model NumberIPN039788
Device Catalogue NumberIAB-06840-U
Device Lot Number18F21M0027
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/08/2022
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/22/2022
Supplement Date Received by Manufacturer10/11/2022
Initial Report FDA Received Date09/19/2022
Supplement Report FDA Received Date10/13/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/14/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NONE REPORTED; NONE REPORTED
Patient SexUnknown